Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 69, NWS Austin/San Antonio, TX

May 4, 2022Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 4, 2022, 8:00 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2022, 8:00 PM CDT (01:00 UTC)
Expired
May 4, 2022, 9:00 PM CDT
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 41 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 8:40 PM CDTHAIL 0.882 N Brackettville, TXPUBLIC REPORT OF NICKEL SIZED HAIL NEAR BRACKETTVILLE.
May 4, 8:43 PM CDTTSTM WND GST 704 Sse Fort Clark Spring, TXESTIMATED 70 MPH WINDS AND PICTURE OF DAMAGED TRAMPOLINE AFTER FLYING FROM WINDS. TIME ESTIMATED VIA RADAR.
May 4, 8:52 PM CDTTSTM WND DMGBrackettville, TX10 POWER POLES DOWNED IN BRACKETVILLE FROM THUNDERSTORM ACTIVITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:26 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
838 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WUUS54 KEWX 050100
SVREWX
TXC271-465-050200-
/O.NEW.KEWX.SV.W.0069.220505T0100Z-220505T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
800 PM CDT Wed May 4 2022

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Kinney County in south central Texas...
  Southeastern Val Verde County in south central Texas...

* Until 900 PM CDT.

* At 759 PM CDT, a severe thunderstorm was located 7 miles south of
  Laughlin AFB, or 9 miles southeast of Del Rio, moving east at 45
  mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Del Rio, Brackettville, Spofford, Anacacho, Standart, Alamo 
  Village, Amanda, Laughlin AFB, Turkey Mountain, Escondido Estates, 
  and Fort Clark Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2942 10069 2957 10015 2921 10012 2914 10074
      2917 10078 2920 10077 2923 10080 2924 10079
      2926 10081 2926 10084 2928 10087 2931 10089
      2931 10091
TIME...MOT...LOC 0059Z 257DEG 38KT 2925 10081 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BF
2 follow-up statements
980 
WWUS54 KEWX 050109
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
809 PM CDT Wed May 4 2022

TXC271-465-050200-
/O.CON.KEWX.SV.W.0069.000000T0000Z-220505T0200Z/
Kinney TX-Val Verde TX-
809 PM CDT Wed May 4 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES...

At 808 PM CDT, a severe thunderstorm was located near Standart, or 13
miles southeast of Del Rio, moving east at 45 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Del Rio, Brackettville, Spofford, Anacacho, Standart, Alamo Village, 
Amanda, Laughlin AFB, Turkey Mountain, Escondido Estates, and Fort 
Clark Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2942 10069 2957 10015 2921 10012 2914 10074
      2917 10078 2920 10077 2923 10080 2924 10079
      2926 10081 2926 10084 2928 10087 2931 10089
      2931 10091
TIME...MOT...LOC 0108Z 257DEG 38KT 2927 10069 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BF
335 
WWUS54 KEWX 050126
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
826 PM CDT Wed May 4 2022

TXC465-050135-
/O.CAN.KEWX.SV.W.0069.000000T0000Z-220505T0200Z/
Val Verde TX-
826 PM CDT Wed May 4 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAL VERDE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

LAT...LON 2942 10069 2957 10015 2921 10012 2915 10065
      2926 10072
TIME...MOT...LOC 0125Z 257DEG 38KT 2931 10049 

$$

TXC271-050200-
/O.CON.KEWX.SV.W.0069.000000T0000Z-220505T0200Z/
Kinney TX-
826 PM CDT Wed May 4 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL KINNEY COUNTY...

At 825 PM CDT, a severe thunderstorm was located near Brackettville,
moving east at 45 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Brackettville, Spofford, Anacacho, Standart, Alamo Village, Amanda,
Turkey Mountain, and Fort Clark Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2942 10069 2957 10015 2921 10012 2915 10065
      2926 10072
TIME...MOT...LOC 0125Z 257DEG 38KT 2931 10049 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:35 PM CDT, 25 minutes earlier.

Area forecast discussion, May 4, 7:35 PM CDT, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
735 PM CDT Wed May 4 2022

...New UPDATE...

.UPDATE...
Issued at 731 PM CDT Wed May 4 2022

Tornado Watch has been expanded into Edwards, Kinney and Maverick
counties as a cluster of scattered strong to severe thunderstorm
activity approaches and moves across the Rio Grande. Main hazards
remain large hail and damaging winds. An isolated tornado could
develop as well. Activity as it moves east will likely weaken but
could see residual activity and/or anvil move along highway 90
towards San Antonio into the overnight hours.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 229 PM CDT Wed May 4 2022

Plenty of cloud cover along with temperatures in the lower 70s to
mid 80s can be observed across south central Texas early this
afternoon. Cloud cover has remained fairly thick through this
morning, but we are beginning to see some breaks in the cloud cover
as of early this afternoon. Some cu is beginning to develop over the
higher terrain west of the Rio Grande, as well as the lower Trans
Pecos region. SPC mesoanalysis shows some healthy MUCAPE values near
4000 J/Kg along with adequate deep layer shear and steep mid-level
lapse rates over the above mentioned area into portions of the Rio
Grande plains. With continued heating and thinning of low-level
cloud cover, convection will initiate near the dryline over the
lower Trans Pecos region or perhaps farther west over the Serranias
del Burro Mountains through late afternoon. Eastward movement of
convection will put Val Verde county in the favored area for
supercell thunderstorms this afternoon and evening. The main severe
weather concerns will be large hail, damaging winds and perhaps an
isolated tornado. We will also need to monitor the higher terrain
west of Maverick county as at least a few hi-res models show some
convection over this portion of the Rio Grande this evening.
However, parameters for severe storms appear favored over Val Verde
county today.

As we head into the late evening hours, the concern for severe
storms is expected to decrease as daytime heating shuts off. Some
showers and storms remain possible this evening farther east into
the Hill Country, but chances are fairly low. Expect another night
of warm overnight temperatures with plenty of upper 60s to mid 70s
in the forecast.

For Thursday, we will see the southern edge of an upper level trough
move across central and north Texas. In addition, a weak cold front
is expected to push southward and approach south central Texas
during the afternoon hours. With the stronger lift and cold front
over our northern zones, chances for strong to severe storms will be
favored generally along and north of a Llano to Manor to Giddings
line. We can't rule out some strong to severe storms southward into
the Hill Country, I-35 corridor from Austin to San Antonio as well
as the coastal plains region. However, chances for severe weather
will taper off farther south of the front. Cloud cover and expected
precipitation should keep highs down into the lower 80s to lower 90s
for Thursday. By early evening, rain chances shift east of the I-35
corridor, with precipitation ending by late evening. Overnight lows
will be a little cooler, with lower 60s in the Hill Country to lower
70s in the coastal plains.

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 229 PM CDT Wed May 4 2022

...Early season warm spell will bring heat safety concerns to the
region this weekend into early next week...

Weak central Plains ridging to start the long term will gradually
amplify and move towards the east coast through the weekend as west
coast troughing begins to establish itself. Sfc high pressure in the
area Friday will allow for mostly clear afternoon skies and above
normal highs mainly in the 90s. Sfc ridge shifts to our east over
the weekend and southerly flow will keep moisture high in the area.
Sunny skies and decent mixing, combined with 850mb temps approaching
and perhaps exceeding the climatological max moving average of ~26C
per DRT SPC sounding climo, will lead to a hot weekend. Forecast
lows are in the upper 60s to mid 70s and highs in the mid 90s to mid
100s, coolest across the Hill Country and warmest in the Winter
Garden region. Heat indices could top out near 110 in a few spots on
Sunday, and we can't rule out some areas needing a Heat Advisory. At
this time the San Antonio metro appears more likely to approach
criteria than Austin.

Heat safety best practices will be important, particularly Saturday
and Sunday. With the Mother's day holiday, folks will likely want to
spend time outdoors. But we recommend trying your best to take
breaks in the shade or A/C, wear loose fitting, light colored
clothing, drink plenty of water, and be aware of the signs of heat
related illnesses.

Some strong records at many of our climate sites may be tough to
break Saturday, but Sunday's records appear more attainable except
at SAT:

      5/7 record (year)  forecast      5/8 record (year)  forecast
ATT         102 (1998)    98               99 (1967)        99
AUS         102 (1998)    98               97 (2011)        99
DRT         106 (1998)    105              103 (1967)       104
SAT         100 (1998)    100              102 (1927)       100

As a reminder, you can find more records information for these
stations, including the record high minimum temperatures which
we will also approach at times this week, at weather.gov/ewx/climate.

As we head into the early part of next week, temperatures remain
above average but anomalies should abate a little. High pressure
over the east coast will begin to retrograde back to the west on
Tuesday, and in all likelihood the area remains dry. There is a very
low chance for a few showers Monday evening central and west, and
another low chance for some dryline storm development over our
western counties Tuesday afternoon and evening, should it advance
far enough east. Long-range models never bring the west CONUS trough
through, instead sending most of the shortwave energy quickly off to
the NNE back to Canada. In all, bad news for our ongoing drought
with the warm, dry conditions forecast to continue.

Outlook: In the longer term (weeks to months), with Eastern Pacific
SST anomalies actually strengthening this spring (a rare
occurrence), odds will continue to tilt in favor of warmer and drier
than normal conditions on average for the foreseeable future.
Slightly stronger signal for temperatures than precipitation as we
head into summer. CFS/NMME support this. Of course, natural weather
variability will still allow for cool, wet periods from time to
time, but barring significant precipitation reducing drought and
increasing soil moisture, we could be looking at a hot summer after
a somewhat cooler than average summer in 2021.  There is also a
chance for a triple dip La Nina for the coming fall and winter,
although ENSO predictability is still somewhat low at this time of
year. We'll have a better idea in the next couple of months, but
should this occur, it would have implications on the Atlantic Basin
Hurricane season (above normal activity favored during La Nina).

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Wed May 4 2022

The most pressing item of note for this TAF package is the approach
of a strong to severe thunderstorm across KDRT over the next hour or
two. Flight impacts are likely if the storm impacts the site with
reductions in visibility, strong winds and possibly large hail. This
activity moves eastward and diminishes in intensity toward and into
the overnight hours. The San Antonio sites could have a small chance
for convection or shower activity overnight and elected to add VCSH
given this potential. A greater concern for convection with the I-35
corridor TAF sites (KAUS, KSAT, KSSF) arrives into and through the
afternoon on Thursday along and ahead of an arriving cold front. The
storms could be strong to severe. Greater confidence is across KAUS
where included VCTS and a period of TEMPO TSRA during the afternoon.
AT KSAT and KSSF, the confidence is less and went ahead with VCTS
for the afternoon with a PROB30 group for the most likely time for
activity. Outside of tonight, KDRT looks to stay dry on Thursday
behind the dryline. Outside of the potential flight impacts in
regards to convection, expect for the usual return of MVFR to IFR
ceilings overnight into Thursday morning with the ceilings lifting
to VFR levels into Thursday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              74  85  66  92 /  20  80  10   0
Austin Bergstrom Intl Airport  73  87  66  92 /  20  80  10   0
New Braunfels Muni Airport     73  87  66  95 /  20  60  10   0
Burnet Muni Airport            70  84  63  93 /  20  90   0   0
Del Rio Intl Airport           73  93  68  99 /  50  10   0   0
Georgetown Muni Airport        72  84  64  92 /  20  90  10   0
Hondo Muni Airport             73  88  66  97 /  30  40   0   0
San Marcos Muni Airport        73  87  66  94 /  20  70  10   0
La Grange - Fayette Regional   75  89  68  94 /  20  80  30   0
San Antonio Intl Airport       74  85  67  94 /  20  60  10   0
Stinson Muni Airport           76  90  69  98 /  20  50  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Brady
Long-Term...KCW
Aviation...Brady
Hazardous weather outlook, May 4, 7:27 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
727 PM CDT Wed May 4 2022

TXZ171>173-183>194-202>209-217>225-228-060030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
727 PM CDT Wed May 4 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Tornado Watch in effect through 10 pm for Edwards, Kinney,
Maverick and Val Verde counties.

Isolated strong to severe storms are possible late this afternoon
and evening across the Rio Grande Plains and Edwards Plateau. The
main severe weather concerns will be large to very large hail and
damaging winds. There is a non-zero chance of a tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe storms are possible on Thursday across
the Hill Country, the I-35 corridor to the Coastal Plains. The
main severe weather concerns will be damaging winds with large
hail also possible.

The first summer heat wave is expected this weekend. High
temperatures will be in the upper 90s to near 107 with afternoon
heat index values as high as 110. Heat Advisories may be issued.
Be sure to take precautions in the heat. Drink plenty of water,
wear light weight clothing, and take breaks in the shade, if
outside.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, May 4, 5:56 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
556 PM CDT Wed May 4 2022

TXZ183-042345-
Val Verde TX-
556 PM CDT Wed May 4 2022

...A strong thunderstorm will impact portions of southeastern Val
Verde County through 645 PM CDT...

At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Amistad Acres, or 15 miles south of Comstock, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amistad
Acres, Box Canyon, Diablo East, Long Point, Governors Landing, Devils
Shores, Pafford Crossing, 277 South Boat Ramp, San Pedro Canyon, 277
North Campground, Rough Canyon Recreation Area, Spur 406 Campground,
Rock Quarry Campground, Salem Point, Devils River State Nat Area Big
Satan, and Lake Ridge Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Texas.

&&

LAT...LON 2976 10095 2945 10076 2938 10101 2941 10104
      2946 10106 2947 10109 2947 10111 2948 10113
      2947 10115 2952 10117 2953 10124 2952 10125
      2953 10126
TIME...MOT...LOC 2255Z 236DEG 25KT 2946 10119

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BF
Local storm report, May 4, 7:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             3 N DEL RIO             29.40N 100.90W
05/04/2022  U0.75 INCH       VAL VERDE          TX   PUBLIC

            MPING REPORT OF DIME-SIZED HAIL 3 MILES
            NORTH OF DEL RIO.

&&

AQ
Local storm report, May 4, 7:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             2 ENE DEL RIO           29.37N 100.87W
05/04/2022  E1.00 INCH       VAL VERDE          TX   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL RECEIVED
            VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

&&

AQ
Local storm report, May 4, 7:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
748 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             1 WNW DEL RIO           29.37N 100.91W
05/04/2022  E0.88 INCH       VAL VERDE          TX   PUBLIC

            PUBLIC REPORT OF NICKEL SIZED HAIL RECEIVED
            VIA TWITTER. TIME ESTIMATED VIA RADAR.

&&

AQ
Local storm report, May 4, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND GST     1 NW LAUGHLIN AFB       29.37N 100.80W
05/04/2022  M68 MPH          VAL VERDE          TX   PUBLIC

            LAUGHLIN AIR FORCE BASE ASOS MEASURES A
            THUNDERSTORM WIND GUST OF 59 KNOTS (68 MPH)
            AT 7:33 PM CDT.

&&

AQ
Local storm report, May 4, 7:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT WED MAY 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND GST     1 NW LAUGHLIN AFB       29.37N 100.80W
05/04/2022  M68 MPH          VAL VERDE          TX   ASOS

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
            NW LAUGHLIN AFB. LAUGHLIN AIR FORCE BASE
            ASOS MEASURES A THUNDERSTORM WIND GUST OF 59
            KNOTS (68 MPH) AT 7:33 PM CDT.

&&

AQ

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:04 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXKinney, Val Verde56 min
May 4, 8:36 PM CDTSevere Thunderstorm Warning Destructive damage threatEWXKinney, Uvalde54 min
May 4, 9:23 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXMedina, Uvalde67 min
May 4, 9:29 PM CDTSpecial Weather StatementEWXKinney46 min
May 4, 9:33 PM CDTSpecial Weather StatementEWXKinney42 min
May 4, 9:55 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala65 min
May 4, 10:20 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Uvalde55 min
May 4, 10:46 PM CDTSevere Thunderstorm WarningEWXFrio, Medina, Uvalde, Zavala48 min
May 4, 11:09 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Kendall, Medina48 min
May 4, 11:30 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina46 min
May 4, 11:58 PM CDTSpecial Weather StatementEWXBlanco, Kendall47 min
May 5, 12:17 AM CDTSpecial Weather StatementEWXBexar43 min
May 5, 12:38 AM CDTAreal Flood AdvisoryEWXBexar3 hr
May 5, 9:39 AM CDTSpecial Weather StatementEWXBurnet51 min
May 5, 9:46 AM CDTSevere Thunderstorm WarningEWXBurnet24 min
May 5, 10:27 AM CDTSpecial Weather StatementEWXBurnet18 min
May 5, 11:10 AM CDTSpecial Weather StatementEWXBurnet50 min
May 5, 12:18 PM CDTSpecial Weather StatementEWXBurnet42 min
May 5, 12:40 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 5, 12:50 PM CDTSpecial Weather StatementEWXWilliamson25 min
May 5, 2:52 PM CDTSpecial Weather StatementEWXWilliamson38 min
May 5, 3:28 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
May 5, 3:30 PM CDTSpecial Weather StatementEWXBurnet45 min
May 5, 3:45 PM CDTSpecial Weather StatementEWXLlano45 min
May 5, 3:54 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson53 min
May 5, 3:55 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano65 min
May 5, 4:53 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson31 min
May 5, 4:56 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie64 min
May 5, 6:00 PM CDTSpecial Weather StatementEWXGillespie30 min
May 5, 6:16 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays44 min
May 5, 6:33 PM CDTSpecial Weather StatementEWXLee42 min
May 5, 6:57 PM CDTSpecial Weather StatementEWXCaldwell48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.